MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® PCR MEDIA UNI SWAB SAMPLE KIT; SPECIMEN COLLECTION KIT

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® PCR MEDIA UNI SWAB SAMPLE KIT; SPECIMEN COLLECTION KIT
Catalog Number 07958030190
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation of the kit did not identify any issue.The customer indicated the swab was intact when the customer received the product.The cobas® pcr media uni swab kit instructions for use (ifu) refers to the assay specific instructions on swab collections.According to the cobas® ct/ng ifu, the anorectal swab specimens should be collected by clinicians.In this case, the patients were instructed by the clinicians and performed self-collection, which was not indicated in the product's ifu and most likely the reason for the swabs breaking.(b)(4).
 
Event or Problem Description
A customer alleged two incidents when the woven swab, which is packaged in the cobas® pcr media uni swab sample kit, broke off prematurely during a rectal self-collection, for ct/ng testing, instructed by the clinician.One of the patients was able to remove the broken swab by themselves.The second patient had the swab removed in the emergency room.It is unknown if the patient had to stay in the hospital.It is also unknown if the patient was injured during the incident.The patient refused any further contact with the clinic.The customer indicated the swab was intact when the customer received the product.The cobas® pcr media uni swab kit instructions for use (ifu) refers to the assay specific instructions on swab collections.According to the cobas® ct/ng ifu, the anorectal swab specimens should be collected by clinicians.In this case, the patients were instructed by the clinicians and performed self-collection, which was not indicated in the product's ifu and most likely the reason for the swabs breaking.

Brand Name
COBAS® PCR MEDIA UNI SWAB SAMPLE KIT
Common Device Name
SPECIMEN COLLECTION KIT
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
na
branchburg NJ 08876
Manufacturer Contact
stacie-ann creighton
1080 us hwy 202 s
na
branchburg, NJ 08876
9082537112
MDR Report Key12814768
Report Number2243471-2021-03699
Device Sequence Number4488649
Product Code MKZ
UDI-Device Identifier00875197005721
UDI-Public00875197005721
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K163184
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number07958030190
Device Lot NumberH03250
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Initial Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale